MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Model Number 277712
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.Health professional also stated that there was discoloration at the needle eye.Per follow up on 27may2021, it was stated that the catheters should have been red all over but it had white stripes, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on 27may2021, customer stated about breaking down.Customer responded that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in loosing structure.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample was confirmed to exhibit the reported failure.As the device had signs of degradation, the reported event is confirmed to have a relationship with the device.As the cause of this issue is unknown, it cannot be determined if the device met specifications.As the product was not used on a patient, it was not used for diagnostic or treatment purposes.An applicable risk region and failure mode will be addressed in a future revision.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions caution, consult accompanying documents.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations".Correction: d,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.Health professional also stated that there was discoloration at the needle eye.Per follow up on (b)(6) 2021, it was stated that the catheters should have been red all over but it had white stripes, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on (b)(6)2021, customer stated about breaking down.Customer responded that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in loosing structure.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
RUBBER UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11996167
Report Number1018233-2021-03476
Device Sequence Number4636414
Product Code KOD
UDI-Device Identifier00801741034091
UDI-Public(01)00801741034091
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number277712
Device Catalogue Number277714
Device Lot NumberNGEU2195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown